Discussion in 'Fibromyalgia Main Forum' started by happygranny, May 14, 2009.

  1. happygranny

    happygranny New Member

    It has been a few years since I posted at this board.

    Today my Pain Doctor Rxd Cymbalta for my peripheral pain and depression. I was surprised not to find mention of it at this board when I did a search.

    Has anyone tried it or know somone who did?

    I appreciate your input.

    Thanks, Happygranny
  2. hatbox121

    hatbox121 New Member

    I have been on cymbalta for over a year now. I switched from lyrica since it made me even more spacey and didn't help the pain. The cymbalta does help stabalize my moods some but does nothing for the pain. I have been trying to get my dr to swap me but she says there isn't really anything else I haven't already tried. I am at my max dose too. I do not have any side effects from it. Like broadcasting said we are all different.
  3. FMsaddenedspirit

    FMsaddenedspirit New Member

    I am one of those that can not take anti depressants... I tried Cymbalta? hoping it would help me as it sounds like it helps just the right things.. but just one Pill , affected me for about 4 days.. made me suicidal.. I never understood this feeling until then.. and since this experience my doc's will not Rx any anti depressants for me . I do take buspar but that thank God has no side affects for me . its an anti anxiety med.

    I have heard of a lot of people that Cymbalta? has been a God send for them .. as long as you are ok on this type of Med.

    keep us posted and let us know how it goes...

    Best wishes .. Spirit
  4. Achyten

    Achyten New Member

    Hi,,, I have been taking Cymbalta for 3 months now.
    When I first started with it,, I noticed a big difference with the pain,but also with depression.

    But I've noticed for awhile now that it's not working like it did,,,,the effects of it have lessened
    so much,,, i'm on 60 mgs right from the start. I"m afraid to up the dosage,because of the effects not lasting long.

    Do you think I should try to up it? I forget who it was whos on the max dose,,,but would love to hear from you. I"m going through a flare right now,,,,soo achy all the time,,, and tired too.
    Did you have to up your dose fast,, like in a few months,,it would help me very much with my decision with upping my dosage,,,very much.

    I haven't been on the board for a long time,,,and was hoping to see if anyone is on Cymbalta and what its doing for them,,,I was happy to see these posts.... Thankyouso much.

    Lots of soft warm hugs,,, Achyten
  5. hatbox121

    hatbox121 New Member

    I am on 60 mg right now. I do believe, but I could be wrong, the max is 90 mg/day. However, according to their studies patients felt no difference between the 60 mg and the 90 mg. That's why they stop at 60 most of the time. Before you up the dosage, I recommend asking a dr. I was on 30 mg for about 2 months and saw no improvement so they upped it to 60 mg. I still saw no improvement as far as my pain levels went but my primary wanted to keep me on it because I had no other alternatives since I've already been on almost every class of drug out there. I have not tried this new drug and really don't care to at this point since nothing else has ever helped. I too am in a massive flare. I thought it was bad until today when the fatigue has reached a level I've never felt before. The pain level is about the same as last week( a 9) but I have new "spots" today of increased pain.
  6. Jordane

    Jordane New Member

    Last month my doc got me to try it to help with pain and nausea. It did nothing for me.

    But other people have had good results...I pray you do too!!

    Take Care,
  7. hdparadis

    hdparadis New Member

    I was on Cymbalta for about 2 years but it stopped working and I had maxed out the dose. The dr switched my meds and now I take Prozac (which helps my anxiety and mood swings but does nothing for the pain). I started at 30mg, then over time gradually increased the dose whenever it stopped helping as much. By the end I had maxed out at 120mg. I had a good 2 years while it was working, could almost (but not completely) forget that I had a cronic illness. The bad thing is when I crashed I really crashed hard. Also, the withdrawl symptoms are horrible so you have to have a dr help you taper off slowly to minimize those.
  8. happygranny

    happygranny New Member

    Wow! So many responses. I thank you all for taking the time to give me your experiences and thoughts on Cymbalta.

    It is making me nervous to start.

    The doctor who Rxd this for me is the Pain specialist I am seeing, and though I have depression, it is not that bad most of the time. He Rxd it for the pain as well as depression.

    Since becoming 'ill' in 2001 I lost my happy self. Normally I am a glass half full type of person and still am, though I do have a hard time feeling passionate about anything and have become the worst procrastinator. My husband is very ill and that adds stress and saddness to my every day. I don't have mood swings or extreme sadness or anxiety. I do take 50 mgs of trazodone at night for sleep and I think that helps with depression.

    The pain doctor is weaning me off the 8 - 10 Tylenol 3s I take every day and switching me to oxycontin because of the liver problems. He also thought the cymbalta might help with the pain and help me further reduce the oxycontin/tylenol 3s.

    He also Rxd the Cymbalta at 60 mgs and I have read you should start at 30mgs to let your body get used to it.

    all this has left me hesitant to take that first capsule. I thought of opening the capsule and taking only half, but am nervous about that too.

    None of this is easy is it?

  9. hdparadis

    hdparadis New Member

    Don't open the capsule! Cymbalta is a time released med and you can od if you chew or crush the capsule. If you want to start at 30mg just let the dr know you are nervous about the dosage and would like to start lower. The drug reps give out samples in 30mg doses, maybe he can give you a pack just to get you up to 60mg. I had to take it before bed so I could sleep through the worst of the side effects (nausea, sleepyness and dizzy spells) and by the time I got up in the morning they were gone.
  10. Achyten

    Achyten New Member

    Happygranny,,,, I sure wouldn't open the capsule either! But, yes it does come in 30 mgs.
    I didn't know that before I started mine,,, the dr. just gave me two sample boxes from the clinic,,, 7 per box of 60 mgs,, and he said that was that was the starting dosage.
    I had no problems whatsover with the 60 mgs,,,in fact I thought ;Wow! finally a drug to help both the pain and depression,,,but that didn't last long as I said. It seems to happen to a lot of us,,,not just with cymbalta,, but other meds too.
    Thankyou for tellling me that there;s not much difference from 60 - 90 mgs. I am thinking of going off it..I"ve been on so many meds and they all do the same to me. I've tried Lyrica, Neurontin, effexor xr,wellbutrin. I did like Lyrica, but kept putting on the pounds,,so thats why I quit taking that.
    Right now I"m taking oxycontin for the pain,,and years ago when I started with fibro,, like 25 yrs ago,,I was insomniac so was put on trazadone 100mgs for sleep,,been on that for years,, now it doesn't work anymore,so just this past month the dr. put me on immovane for sleep,, its very mild so sometimes I can't sleep..Ohhhhhh our poor bodies...i'm afraid i'm going to have take 2 on odd nights,, sleep is soooooooooo important for me,,, and all of us.
    I do know that I have to find something for breakthrough pain,,,and depression.
    With this crazy weather we;re having,,, always cloudy and chilly,,I suffer from SAD too.
    I find with being depressed,, I don;t want to get outta bed in the mornings, so end up getting up near noon,,and i know thats not good to do.
    Back to cymbalta,,, lol... I got carried away,, anddon't want to bore yous at all.
    I never had any side effects with cymbalta. They are expensive though,,, guess with being a relatively new drug they would be. It doesn't look like very many are on it here either.
    I:m so sorry for those of you who can't take meds to help them,,, it has to be really tough..
    I"vespoke to quite a few people whoare going through a flare right now,,,,maybe its the weather huh?
    I hope you all feel better soon,,,,, or sooner.

    Hugsssssssss, achyten